Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 01, 2014, 10:33:30 PM

Login with username, password and session length


Members
  • Total Members: 23369
  • Latest: donasim
Stats
  • Total Posts: 636845
  • Total Topics: 48339
  • Online Today: 229
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: avascular necrosis  (Read 1718 times)

0 Members and 1 Guest are viewing this topic.

Offline damilgin

  • Member
  • Posts: 4
avascular necrosis
« on: December 24, 2011, 10:05:47 PM »
Has anyone had any issues with avascular necrosis? My blood work is perfect, CD4 count high, non-detectable, but I have had avascular necrosis.  I had both hips replaced 6 years ago, now it is in my shoulders. Just wondering.

Offline deibster

  • Member
  • Posts: 153
Re: avascular necrosis
« Reply #1 on: December 25, 2011, 02:18:20 AM »
Hi damilgin, I'm sorry to hear about your problems. A long time ago, I chatted with a man on here who had to have his hips replaced; I don't know if he's active in these forums anymore. We could help more if you told us what classes of medications you are on. Protease Inhibitors have many possible side effects & I believe bone degradation is one possible side effect. Do you take calcium supplements and multi-vitamins? Many of us take them. Hugs from Provincetown, Deibster
Poz since Dec 1992. Meds since 1995. Disability since 2005.

Prezista/Norvir, Epzicom, Cytomel, Prevacid, pravastatin, Fenofibrate, Remeron, Zoloft, Concerta, doxazosin, Allegra180, Nasocort, Centrum, Flax Oil, Fish Oil

Offline damilgin

  • Member
  • Posts: 4
Re: avascular necrosis
« Reply #2 on: December 25, 2011, 08:41:55 AM »
Thanks for the response.  I take Reyataz, Stavudine (Zerit) and Ziagen.  I have not taken calcium, but it is too late for the shoulders.  The hips are doing great by the way, but I really do not want to have to go through recovery for shoulder replacement (I have to whine here for a minute). lol  I talked to my doctor about changing meds, but he says these have worked so well for so long that it's not time.
I've been positive for almost 30 years, and never had any problems until this.
Anyway, thanks for responding.
David
Texas

Offline BT65

  • Global Moderator
  • Member
  • Posts: 9,915
Re: avascular necrosis
« Reply #3 on: December 27, 2011, 06:47:30 PM »
David, I was diagnosed with avascular necrosis in both knees about 14-15 years ago.  I really do need knee replacements, but for now get by with a brace for my left knee, and cortisone injections about every 6 months.  My knees are totally bone on bone, and sometimes make it difficult to stand up when sitting for an extended period.  My legs also don't straighten out, the a.n. has them deformed somewhat. 
I know I need knee replacements, but right now with work and school, I can't afford it.  Maybe someday (I'm also chicken  ;)).  I hope your shoulders fare well.  I do take calcium w/ D.  Not going to be a big help to the knees, but hopefully to the osteoporosis.  I won't take the Fosamax for that, too many side effects.  Good luck!
 Betty
I've never killed anyone, but I frequently get satisfaction reading the obituary notices.-Clarence Darrow

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.